MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA REACT 71 CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA REACT 71 CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-68
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The react 68 catheter (model: react-68 lot: a726448) was returned for analysis within a shipping box; within an opened react 68 outer carton and within an opened react 68 inner pouch.The react 68 catheter total length was measured to be ~140.3cm (reference.D: 141cm +3cm) and the useable length was measured to be ~133.6cm which is within specification (specification: 132cm +3/-0cm).Upon visual examination, no damages or irregularities were found with the react 68 hub.The react 68 catheter body was found separated at ~128.4cm from the distal tip, retained by the inner wire.The tubing material of the separated ends exhibited with jagged edges.Inspection of the remainder of the react 68 catheter, apart from the observed separation, revealed no other damage or irregularities.No other anomalies were observed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report of react-068 catheter separation during a demonstration.A medtronic employee was at a facility demonstrating use of the solitaire device and react-068 for educational purposes.The medtronic employee reported tying and untying a knot in the 'grey area' of the react.As the react was being moved to the demonstration table, the catheter reportedly "snapped under its own weight" in the green area close to its proximal end.There were no patients involved in this event.

Brand Name
REACT 71 CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA
9775 toledo way
irvine CA 92618
MDR Report Key8217572
Report Number2029214-2019-00004
Device Sequence Number1593032
Product Code DQY
UDI-Device Identifier00847536031777
UDI-Public00847536031777
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREACT-68
Device Catalogue NumberREACT-68
Device Lot NumberA726448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2018
Initial Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1